Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Oct 18, 2011, 9:34 PM CDT for 23 counties in Texas. It took effect at Oct 19, 2011, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 9:34 PM CDT (02:34 UTC)
- In effect from
- Oct 19, 2011, 9:00 AM CDT
- Expired
- Oct 19, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -211 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS84 KHGX 190234 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 934 PM CDT TUE OCT 18 2011 ...RED FLAG WARNING FOR WEDNESDAY ACROSS ALL OF SOUTHEAST TEXAS... .A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS WEDNESDAY AS WINDY AND DRY CONDITIONS ARE EXPECTED TO PERSIST. WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 MPH IN THE AFTERNOON. HUMIDITY LEVELS ARE EXPECTED TO DECREASE BELOW 25 PERCENT BY THE EARLY AFTERNOON TOMORROW. WINDS ARE EXPECTED TO REMAIN BELOW CRITERIA ON THURSDAY. TXZ163-164-176>179-195>200-210>214-226-227-235>238-191100- /O.UPG.KHGX.FW.A.0011.111019T1300Z-111020T0000Z/ /O.NEW.KHGX.FW.W.0017.111019T1400Z-111020T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 934 PM CDT TUE OCT 18 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY FOR CONTINUED DRY AND WINDY CONDITIONS... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WINDS WILL INCREASE FROM THE NORTH-NORTHWEST TO NORTH TO AROUND 15 TO 20 MPH WITH GUSTS IN EXCESS OF 25 MPH. WINDS SHOULD DECREASE QUICKLY IN THE EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES SHOULD DROP BELOW 25 PERCENT BY EARLY WEDNESDAY AFTERNOON. HUMIDITY WILL BEGIN TO RECOVER BY THE EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS BANNED OR NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR ON WEDNESDAY. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
095 WWUS84 KHGX 191004 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 504 AM CDT WED OCT 19 2011 ...RED FLAG WARNING IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY... .A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY AS BREEZY AND VERY DRY CONDITIONS ARE EXPECTED TO PERSIST. WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 MPH DURING THE DAY. HUMIDITY LEVELS ARE EXPECTED TO DECREASE TO AROUND 20 PERCENT IN THE AFTERNOON. ALTHOUGH IT WILL STILL BE VERY DRY ON THURSDAY...WINDS ARE EXPECTED TO REMAIN BELOW RED FLAG WARNING CRITERIA. TXZ163-164-176>179-195>200-210>214-226-227-235>238-200000- /O.CON.KHGX.FW.W.0017.111019T1400Z-111020T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 504 AM CDT WED OCT 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR CONTINUED DRY AND BREEZY CONDITIONS... * WIND...WINDS WILL INCREASE FROM THE NORTHWEST TO NORTH TO AROUND 15 TO 20 MPH WITH GUSTS IN EXCESS OF 25 MPH. WINDS SHOULD DECREASE QUICKLY IN THE EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES SHOULD DROP TO AROUND 20 PERCENT IN THE AFTERNOON. HUMIDITY LEVELS WILL BEGIN TO RECOVER IN THE EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS BANNED OR NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR ON WEDNESDAY. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
819 WWUS84 KHGX 191009 CCA RFWHGX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 509 AM CDT WED OCT 19 2011 ...RED FLAG WARNING IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY... .A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY AS BREEZY AND VERY DRY CONDITIONS ARE EXPECTED TO PERSIST. WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 MPH DURING THE DAY. HUMIDITY LEVELS ARE EXPECTED TO DECREASE TO AROUND 20 PERCENT IN THE AFTERNOON. ALTHOUGH IT WILL STILL BE VERY DRY ON THURSDAY...WINDS ARE EXPECTED TO REMAIN BELOW RED FLAG WARNING CRITERIA. TXZ163-164-176>179-195>200-210>214-226-227-235>238-200000- /O.COR.KHGX.FW.W.0017.111019T1400Z-111020T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 509 AM CDT WED OCT 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR CONTINUED DRY AND BREEZY CONDITIONS... * WIND...WINDS WILL INCREASE FROM THE NORTHWEST TO NORTH TO AROUND 15 TO 20 MPH WITH GUSTS IN EXCESS OF 25 MPH. WINDS SHOULD DECREASE QUICKLY IN THE EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES SHOULD DROP TO AROUND 20 PERCENT IN THE AFTERNOON. HUMIDITY LEVELS WILL BEGIN TO RECOVER IN THE EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS BANNED OR NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Oct 18, 9:30 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 18, 9:30 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
930 PM CDT TUE OCT 18 2011
.DISCUSSION...
CLEAR SKIES WITH TEMPERATURES FALLING QUICKLY. WINDS RELAXING
INLAND BUT WILL CONTINUE TO GUST TO 28-35 MPH ON GALVESTON ISLAND
UNTIL AFTER MIDNIGHT. CURRENT FORECAST LOOKS ON TRACK WITH LOWS
FALLING TO THE COOLEST OF THE SEASON 43-46 NORTH AND 45 TO 50
SOUTH...WARMER ON THE ISLAND.
.FIRE WEATHER...
WILL BE ISSUING A RED FLAG WARNING SHORTLY FOR TOMORROW WITH WINDS
BACK TO 15 TO 20 KNOTS AND GUSTY WITH RH LOWER THAN TODAYS AND
DIPPING TO AROUND 20 PERCENT OVER THE NORTHERN 2/3RDS OF THE
REGION.
.MARINE...
WILL EXTENDED THE SCA THROUGH 5 PM FOR ALL THE WATERS WITH THE
WINDS EXPECTED.
45/39
&&
.PREV DISCUSSION... /ISSUED 625 PM CDT TUE OCT 18 2011/
DISCUSSION...
00Z TAF DISCUSSION BELOW.
AVIATION...
CIGS WILL NOT BE A CONCERN BUT WINDS ARE EXPECTED TO REMAIN QUITE
GUSTY UP UNTIL ABOUT 02Z TONIGHT. SUSPECT WINDS WILL HOLD FROM
NNW OVERNIGHT AROUND 5-10KTS DEPENDING ON THE TERMINAL. NAM/GFS
HOLD A PRETTY GOOD GRADIENT AND 20-30KT WINDS AT 925MB TOMORROW
SO THINK WINDS AROUND 15-17KTS WITH GUSTS AROUND 25KTS WILL BE ON
TRACK FOR TOMORROW AFTERNOON. WINDS SHOULD REALLY DROP OFF
TOMORROW NIGHT AS SFC RIDGE MOVES OVER SE TX.
39
PREV DISCUSSION... /ISSUED 302 PM CDT TUE OCT 18 2011/
DISCUSSION...
THE UPPER TROUGH WILL CONTINUE MOVING EAST OF THE AREA TONIGHT
WITH THE FLOW PATTERN ALOFT BECOMING MORE WEST-NORTHWESTERLY BY
THURSDAY AS A SURFACE HIGH PRESSURE AREA DEVELOPS OVERHEAD. EXPECT
THE STRONG GUSTY WINDS TO DIMINISH OVER THE LAND AREAS TONIGHT BUT
THEN REDEVELOP IN THE MORNING. THE SURFACE HIGH WILL THEN BUILD
INTO THE AREA AND HELP DIMINISH THE WINDS BEGINNING WEDNESDAY
EVENING.
ANOTHER SHORTWAVE TROUGH DROPS SOUTHWARD OVER THE AREA ON FRIDAY.
FOR NOW...THE LACK OF MOISTURE ONLY SUGGESTS PARTLY CLOUDY SKIES
DEVELOPING. ONSHORE WINDS DO DEVELOP BY FRIDAY...AND THESE WILL
RETURN GULF MOISTURE AND HELP START A WARMING TREND. THE MODELS
STILL INDICATE SLIGHT RAIN CHANCES FOR SUNDAY WITH A STRONGER
SHORTWAVE TROUGH AND BETTER ISENTROPIC LIFT AND MOISTURE
ADVECTION. BY THE MIDDLE OF NEXT WEEK ANOTHER UPPER TROUGH IS
EXPECTED TO DEVELOP OVER THE ROCKIES AND HIGH PLAINS...POSSIBLY
POINTING TOWARD ANOTHER FRONT TOWARD THE END OF NEXT WEEK. FOR
NOW...EARLY NEXT WEEK WILL SEE TEMPERATURES AROUND NORMAL VALUES
FOR THIS TIME OF YEAR WITH HIGHS JUST OVER 80 AND LOWS AROUND 60.
40
MARINE...
STRONG NORTH TO NORTHWEST WINDS WILL PERSIST OVER THE GULF WATERS
TONIGHT IN THE WAKE OF A STRONG COLD FRONT. WILL MAINTAIN A SMALL
CRAFT ADVISORY FOR THE BAYS AND ADJACENT GULF WATERS THROUGH
TONIGHT. WINDS AND SEAS WILL BEGIN TO DECREASE LATE WEDNESDAY INTO
THURSDAY WITH A LIGHT TO MODERATE ONSHORE FLOW RESUMING ON
THURSDAY NIGHT AND FRIDAY. THIS ONSHORE FLOW IS THEN EXPECTED TO
PERSIST THROUGH THE WEEKEND. 43
FIRE WEATHER...
WILL MAINTAIN THE RED FLAG WARNING INTO THIS EVENING DESPITE
MARGINAL RH VALUES. WINDS WILL REMAIN GUSTY SO FEEL IT IS BEST TO
CONTINUE THE RFW THROUGH 9 PM.
IT'S A TOUGH CALL ON WEDNESDAY AS RH VALUES DROP AND FEEL
CONDITIONS WILL BE DRIER ON WEDNESDAY BUT WINDS SHOULD BE LIGHTER.
WILL MAINTAIN THE FIRE WEATHER WATCH. 12Z NAM IS SHOWING WINDS OF
15 TO 20 MPH AND IF THIS VERIFIES...A RED FLAG WARNING WILL
PROBABLY BE REQUIRED FOR WEDNESDAY. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 45 72 44 76 54 / 0 0 0 0 0
HOUSTON (IAH) 47 71 45 77 53 / 0 0 0 0 0
GALVESTON (GLS) 54 72 54 74 62 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...45Hazardous weather outlook, Oct 18, 4:29 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 429 AM CDT TUE OCT 18 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-190930- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 429 AM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS THIS MORNING BRINGING STRONG NORTH WINDS AND DRIER CONDITIONS. NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 3O PERCENT. A RED FLAG WARNING AND WIND ADVISORY ARE IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ON WEDNESDAY WITH BREEZY CONDITIONS AND RELATIVE HUMIDITY VALUES FALLING TO BETWEEN 15 AND 25 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.